Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at May 8, 2014, 2:56 PM EDT for Luce County, Schoolcraft County, Michigan. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2014, 2:56 PM EDT (18:56 UTC)
- Expired
- May 8, 2014, 4:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Luce County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 134 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.9 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
680
WUUS53 KMQT 081856
SVRMQT
MIC095-153-082000-
/O.NEW.KMQT.SV.W.0002.140508T1856Z-140508T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
256 PM EDT THU MAY 8 2014
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LUCE COUNTY IN EASTERN UPPER MICHIGAN...
NORTHERN SCHOOLCRAFT COUNTY IN EAST CENTRAL UPPER MICHIGAN...
* UNTIL 400 PM EDT
* AT 251 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF
STEUBEN...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GERMFASK...SENEY...MCMILLAN...SNYDER LAKE...HELMER AND DOLLARVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4625 8544 4623 8550 4624 8586 4616 8586
4609 8617 4626 8640 4651 8595 4651 8587
4656 8587 4662 8575
TIME...MOT...LOC 1855Z 238DEG 27KT 4625 8617
HAIL...1.00IN
WIND...60MPH
$$
KC3 follow-up statements
257
WWUS53 KMQT 081914
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
314 PM EDT THU MAY 8 2014
MIC095-153-082000-
/O.CON.KMQT.SV.W.0002.000000T0000Z-140508T2000Z/
LUCE MI-SCHOOLCRAFT MI-
314 PM EDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SCHOOLCRAFT AND SOUTHWESTERN LUCE COUNTIES UNTIL 400 PM EDT...
AT 310 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF SENEY...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GERMFASK...SENEY...MCMILLAN...SNYDER LAKE...HELMER AND DOLLARVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4625 8544 4623 8550 4624 8586 4616 8586
4609 8617 4626 8640 4651 8595 4651 8587
4656 8587 4662 8575
TIME...MOT...LOC 1913Z 238DEG 27KT 4630 8603
HAIL...1.00IN
WIND...60MPH
$$
MRD059
WWUS53 KMQT 081929
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
ISSUED BY NATIONAL WEATHER SERVICE GAYLORD MI
329 PM EDT THU MAY 8 2014
MIC095-153-082000-
/O.CON.KMQT.SV.W.0002.000000T0000Z-140508T2000Z/
LUCE MI-SCHOOLCRAFT MI-
329 PM EDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SCHOOLCRAFT AND SOUTHWESTERN LUCE COUNTIES UNTIL 400 PM EDT...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SENEY...OR 26 MILES SOUTH OF GRAND MARAIS...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MCMILLAN AROUND 340 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HELMER
AND DOLLARVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4623 8549 4624 8586 4618 8613 4626 8629
4651 8595 4651 8587 4656 8587 4662 8575
4625 8544
TIME...MOT...LOC 1929Z 257DEG 35KT 4632 8585
WIND...HAIL 60MPH 1.00IN
$$
LAWRENCE775
WWUS53 KMQT 081946
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
ISSUED BY NATIONAL WEATHER SERVICE GAYLORD MI
346 PM EDT THU MAY 8 2014
MIC095-153-081955-
/O.CAN.KMQT.SV.W.0002.000000T0000Z-140508T2000Z/
LUCE MI-SCHOOLCRAFT MI-
346 PM EDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCHOOLCRAFT AND
SOUTHWESTERN LUCE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4623 8549 4624 8586 4618 8613 4626 8629
4651 8595 4651 8587 4656 8587 4662 8575
4625 8544
TIME...MOT...LOC 1945Z 257DEG 35KT 4635 8563
WIND...HAIL <50MPH <.50IN
$$
LAWRENCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:21 PM EDT, 35 minutes earlier.
Area forecast discussion, May 8, 2:21 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 221 PM EDT THU MAY 8 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 446 AM EDT THU MAY 8 2014 CONVECTION AND FOG ARE THE MAIN ITEMS OF CONCERN FOR THE SHORT TERM PERIOD. A HIGHLY AMPLIFIED UPPER TROUGH OVER THE WESTERN CONUS IS EJECTING A SERIES OF DISTURBANCES NORTHEAST THROUGH THE CENTRAL CONUS EARLY THIS MORNING...LEADING TO A SCATTERED/BROKEN AREA OF CONVECTION FROM LAKE SUPERIOR THROUGH IOWA...KANSAS...AND INTO NORTHERN TEXAS. AT THE SURFACE...A 996MB LOW CENTERED IN NORTHERN KANSAS IS STRETCHING A TROUGH NORTHEAST INTO SOUTHERN MINNESOTA. WARM MOIST AIR AT THE SURFACE IS STRETCHING NORTHEAST ON THE EAST SIDE OF THIS TROUGH INTO NORTHEAST IOWA...JUST SOUTH OF THE SURFACE WARM FRONT. FARTHER ALOFT...SOUTH-SOUTHWESTERLY FLOW AT 850MB IS PULLING WARM AIR (10C TEMPS OVER THE U.P.) AND MOISTURE (DEWPOINTS OF 6-10C) INTO THE UPPER GREAT LAKES REGION...AIDING ELEVATED THUNDERSTORM DEVELOPMENT ON THE NORTH SIDE OF THIS REGION AND OVER LAKE SUPERIOR. THE INITIAL CONVECTION THAT DEVELOPED THIS PAST EVENING OVER WESTERN LAKE SUPERIOR HAS SHIFTED EAST-NORTHEAST OVER THE KEWEENAW AND NOW IS OVER EASTERN LAKE SUPERIOR. ANOTHER AREA OF CONVECTION THAT DEVELOPED OVER THE SOUTH CENTRAL CWA (ON AXIS OF 700MB MOISTURE AND WARM AIR ADVECTION) AND HAS LIFTED NORTHEAST INTO EASTERN UPPER MICHIGAN LOOKS TO BE MAINLY PRODUCING BRIEF HEAVY RAIN (ALTHOUGH THERE WAS ONE CELL NEAR GRAND MARAIS THAT WAS CLOSE TO BECOMING SEVERE). THESE THUNDERSTORMS WILL CONTINUE NORTHEAST THIS MORNING AS THAT 700MB AXIS SHIFTS NORTHEAST OVER LAKE SUPERIOR AND EVENTUALLY INTO CANADA. A LITTLE FARTHER TO THE SOUTH...CONVECTION IS ONGOING IN CENTRAL WISCONSIN AND HAS BEEN MOVING EAST-NORTHEAST IN LINE WITH THE CORFIDI AND STORM MOTION VECTORS. THAT CONVECTION (WHICH IS FEEDING OFF AN AXIS OF BETTER 850MB WARM AIR ADVECTION JUST TO THE NORTH OF THE 925MB WARM FRONT AND STEEPER MID LEVEL LAPSE RATES) SEEMS TO BE CUTTING OFF THE FEED TO THE STORMS OVER THE WESTERN U.P. THAT HAS LED TO THE PULSE STORMS OVER THE WESTERN U.P. TO DIMINISH SOMEWHAT...ALTHOUGH THERE ARE OCCASIONAL PULSES THAT MAY PRODUCE PEA SIZED HAIL WITH THE HEAVY RAIN. RADAR ESTIMATES IN SOME AREAS OF THE WESTERN U.P. OF 0.5 TO 1.0 INCH OF RAIN. RAINFALL AMOUNTS AROUND 2/3RDS OF AN INCH IN THE KEWEENAW LED TO A QUICK RISE ON THE TRAP ROCK RIVER (OVER A FOOT IN A COUPLE HOUR PERIOD TO AID THE SNOWMELT RUNOFF). BACK TO THE WISCONSIN CONVECTION...EXPECT THAT TO CONTINUE TO LIFT TOWARDS THE CWA (LIKELY REACHING THE WISCONSIN BORDER BETWEEN IRON/MENOMINEE COUNTIES AROUND OR SHORTLY AFTER 10Z). HAVE SHOWN HIGHER POPS AS THAT MOVES THROUGH THE CENTRAL U.P. BUT NOT ENTIRELY SURE HOW STRONG THEY WILL BE...AS I WOULD EXPECT SOME WEAKENING AS IT PULLS A LITTLE NORTHEAST AWAY FROM THE BETTERN 850MB MOISTURE/FORCING. THAT BEING SAID...STILL WOULD EXPECT HEAVY RAIN...FREQUENT LIGHTNING...AND SMALL HAIL (COULD BE MARGINALLY SEVERE). BEHIND THE CURRENT CONVECTION...CONFIDENCE DECREASES ON THE EXACT LOCATION/COVERAGE OF THUNDERSTORMS THIS AFTERNOON. MODELS INDICATING THE STRONG WAA REGIME WILL WEAKEN AND SHIFT NORTH...ALONG WITH SOME OF THE BETTER MOISTURE. THIS SHOULD LEAD TO SOME CAPPING AND THUS WOULD EXPECT SOME DIMINISHMENT IN THE ACTIVITY (OR EVEN ENDING) TOWARDS THE AFTERNOON HOURS. FOLLOWED THAT IDEA IN THE POPS...BUT STILL LEFT A PERIOD OF CHANCES OR SLIGHT CHANCES TO ERR ON THE SAFE SIDE. ON LAST ITEM TO NOTE...IS THE 00Z SPC WRF (WHICH IS HANDLING THIS AREAS CONVECTION DECENTLY) ALONG WITH THE 00Z NCEP WRFS AND RECENT HRRR ARE INDICATING THE CONVECTION IN NORTHERN IOWA HOLDING TOGETHER AND AFFECTING THE AREA (CENTRAL/EASTERN CWA) TOWARDS EARLY AFTERNOON. THE LASTEST LIGHTNING TRENDS HAVE BEEN DIMINISHING...SO CONFIDENCE IS LOW ON THAT OCCURRING BUT IT IS SOMETHING TO WATCH. HIGHS TODAY ARE TRICKY...AS MIXING DEPENDS ON CLOUD COVER AND POSSIBLE FOG OR LOW CLOUD DEVELOPMENT ASSOCIATED WITH CONVECTION IN WISCONSIN. THOUGHT CLOUD COVER INITIALLY WOULD LIMIT WARMING THROUGH THE FIRST PART OF THE DAY AND KEEP THE TEMPS FROM REALLY WARMING UP UNTIL LATE AFTERNOON. MEANWHILE...LATEST RAP RUNS HAVE BEEN CLEARING THINGS OUT AND LEADING TO GOOD MIXING (WHICH SHOOTS TEMPS UP OVER THE INTERIOR WEST/CENTRAL INTO THE 70S AND SOME SPOTS AROUND 80). OPTED TO KEEP VALUES IN THE UPPER 60S TO AROUND 70 OVER THE WEST AND KEPT VALUES COOLER (UPPER 40S AND 50S) IMMEDIATELY DOWN WIND OF LAKE MICHIGAN (AND ALSO THE EAST SIDE OF THE KEWEENAW DUE TO LAKE SUPERIOR) DUE TO THE COOL LAKE TEMPERATURES AND THE POTENTIAL FOR FOG OR LOW STRATUS. NOW FOR THE NEXT WAVE. LATE THIS AFTERNOON INTO TONIGHT/S FORECAST IS HIGHLY DEPENDENT ON UPSTREAM CONVECTION. AFTER THE STRENGTHENING CAP LIMITS PRECIPITATION CHANCES DURING THE AFTERNOON...EXPECT CONVECTION TO KICK OFF IN MINNESOTA AND SOUTHWEST WISCONSIN TOWARDS LATE AFTERNOON IN RESPONSE TO THE MAIN SHORTWAVE AND SURFACE LOW PULLING NORTHEAST INTO MINNESOTA. THEN WITH STORM MOTIONS TO THE NORTHEAST AT 45KTS...WOULD EXPECT THIS TO QUICKLY MOVE NORTHEAST TOWARDS THE AREA DURING THE EVENING OR EARLY OVERNIGHT HOURS. LATEST HIGH RESOLUTION RUNS SEEM TO HAVE DELAYED THE INITIATION A LITTLE BIT AND THUS HAVE PUSHED THE INCREASE IN POPS TO HIGH END LIKELY AND LOW END DEFINITES BACK OF COUPLE HOURS. STILL EXPECT THESE THUNDERSTORMS TO NEAR THE AREA BY MID/LATE EVENING AND THEN PUSH THROUGH DURING THE EARLY OVERNIGHT HOURS. BASED OFF MODEL SOUNDINGS...WOULD EXPECT SEVERE THREAT TO BE LIMITED AND LARGELY CONFINED TO THE WISCONSIN BORDER AREA AS THE STORMS RACE OUT AHEAD OF THEIR INITIAL SUPPORT AND MODELS INDICATING INSTABILITY WEAKENING THIS EVENING. WILL CONTINUE TO MENTION HEAVY RAIN AND SMALL HAIL IN THE HWO...ALTHOUGH IF THE STORMS COULD REMAIN AT THE SURFACE...THE SPEED OF STORMS COULD ALSO LEAD TO A MARGINAL WIND THREAT. FINALLY...THERE WERE SOME MINOR ADJUSTMENTS TO THE FOG OVER THE GREAT LAKES AND UPPER MICHIGAN THROUGH THE PERIOD...BUT THE GENERAL IDEA OF INCREASING CHANCES FOR FOG ON THE GREAT LAKES SEEMS REASONABLE WITH THE RISING DEWPOINTS. COULD SEE IT BECOMING LOCALLY DENSE IN SOME AREAS OF LAKE SUPERIOR/MICHIGAN TONIGHT AND WILL NEED TO MONITOR WHEN IT DEVELOPS. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 353 AM EDT THU MAY 8 2014 NAM SHOWS AN UPPER LEVEL TROUGH AFFECTING THE UPPER GREAT LAKES 12Z FRI WITH THE TROUGH AXIS PASSING ACROSS THE AREA FRI NIGHT. NAM SHOWS THE 850-500 MB Q-VECTOR CONVERGENCE MOVING OUT ON FRI MORNING AND A DRY SLOT MOVING THROUGH THE AREA. GFS SHOWS ABOUT THE SAME THING. BASICALLY...DID NOT MAKE TOO MANY CHANGES TO THE GOING FORECAST. WITH THE DRY SLOT MOVING THROUGH THE AREA...SLIGHT CHANCE POPS ACROSS THE CWA...ESPECIALLY IN THE AFTERNOON LOOKS GOOD. WRAPAROUND PART OF STORM COMES THROUGH ON FRIDAY NIGHT AND HAVE SLIGHT CHANCE POPS ACROSS THE NORTH. SATURDAY LOOKS DRY AND HAVE CHANCE POPS IN FOR SAT NIGHT LATE WITH RETURN FLOW SETTING UP. DID NOT MAKE TOO MANY CHANGES TO TEMPERATURES IN THIS FORECAST. IN THE EXTENDED...GFS AND ECMWF SHOW A 500 MB TROUGH OVER THE ROCKIES 12Z SUN WITH A SHORTWAVE AFFECTING THE UPPER GREAT LAKES THEN. THE TROUGH IN THE ROCKIES STARTS TO PULL OUT INTO THE PLAINS 12Z MON WITH THE ECMWF SLOWER THAN THE GFS WITH THE UPPER TROUGH. THIS DIFFERENCE CONTINUES INTO 12Z TUE WITH THE GFS HAVING THE TROUGH OVER THE UPPER GREAT LAKES WHILE THE ECMWF SHOWS THE TROUGH OVER THE PLAINS AND THIS SOLUTION CONTINUES INTO 12Z WED WITH THE ECMWF SLOWER THAN THE GFS. WHAT THIS WILL MEAN IS IT WILL CONTINUE TO BE WET AND UNSETTLED WITH TEMPERATURES NEAR NORMAL. DOES NOT LOOK LIKE THERE WILL BE ANY REAL DRY PERIODS IN THE EXTENDED FORECAST AND CHANCE POPS WILL BE IN THERE MOST OF THE TIME. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 155 PM EDT THU MAY 8 2014 CHALLENGING TAF FORECAST DUE TO THE COMBINATION OF CONVECTION TIMING/LOCATION ALONG WITH LOW CLOUD AND FOG POTENTIAL OFF THE GREAT LAKES ONCE CONVECTION ENSUES. EARLIER LOW CLOUDS THIS MORNING FROM CONVECTION LAST NIGHT HAVE LIFTED SO EXPECT PREVAILING VFR CONDITIONS AT TAF SITES INTO EARLY EVENING. OTHER THAN A BRIEF SHOWER AT KSAW...CONVECTION THIS AFTERNOON OVER THE TAF SITES SHOULD BE LIMITED BY MID-LVL CAP OF DRIER/WARMER AIR. THE BEST OPPORTUNITY FOR SHOWERS/THUNDERSTORMS WILL COME THIS EVENING AS A LOW MOVES THROUGH MINNESOTA. THESE STORMS WILL DEVELOP IN SOUTHERN MINNESOTA AND WESTERN WISCONSIN AND RACE NORTHEAST TOWARDS THE AREA AROUND 45MPH. THE WARM MOIST AIR AND EXPECTED PRECIPITATION MOVING OVER THE AREA SHOULD LEAD TO THE DEVELOPMENT OF LOW STRATUS AND FOG WITH THE BEST CHC FOR IFR CONDITIONS OCCURRING AT KCMX AND KSAW IN E TO SE ONSHORE/UPSLOPE FLOW. EXPECT GRADUALLY IMPROVING CONDITIONS BY LATE FRI MORNING WITH INCREASED MIXING/DRYING IN THE WAKE OF THE COLD FRONT AS THE SFC LOW LIFTS NORTH OF LAKE SUPERIOR. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 353 AM EDT THU MAY 8 2014 WINDS STAY BELOW 25 KNOTS THROUGH THIS FORECAST PERIOD WITH NO GALES SEEN. THE STRONGEST WINDS ARE MOST LIKELY OVER THE W HALF OF LAKE SUPERIOR...WHERE THE TERRAIN WILL FUNNEL AND ENHANCE THE WINDS. SINCE THE LOW LEVEL AIR IS DRIER THAN EXPECTED...TENDED TO SLOW DOWN THE ARRIVAL OF FOG AND CUT BACK ON THE COVERAGE TODAY. BUT AS MORE HUMID AIR MOVES IN LATER TODAY AND TONIGHT...THE FOG SHOULD BECOME WIDESPREAD AND PERHAPS LOCALLY DENSE. A COLD FRONT WILL MOVE ACROSS LAKE SUPERIOR FRIDAY...SHIFTING WINDS TO THE W AND WILL ALLOW DRIER AIR TO MOVE IN AND HELP DISSIPATE THE FOG FRIDAY AND FRIDAY NIGHT. && .HYDROLOGY... ISSUED AT 353 AM EDT THU MAY 8 2014 WET WEATHER WILL RETURN INTO FRIDAY. MOST OF THE RAIN LOOKS TO FALL OVER THE STURGEON RIVER BASIN THIS EVENING. ADDING TO THIS WILL BE A FEW INCHES OF SNOW WATER EQUIVALENT SHOWN FROM NOHRSC MODEL FROM THE TIP OF THE KEWEENAW PENINSULA THROUGH PAINESDALE...DONKEN...AND WINONA. THIS LINES UP WELL WITH THE LATEST SNOW DEPTHS REPORTED AT PAINESDALE AND HERMAN. WILL SEE HOW THIS SNOW MELT /WARMER FCST TEMPS FOR THE REST OF THIS WEEK/ IMPACT DOWNSTREAM RIVERS INCLUDING THE STURGEON RIVER OF BARAGA/HOUGHTON COUNTIES AND THE TRAP ROCK RIVER. MOST IF NOT ALL OF THE SNOW COULD MELT BY THIS WEEKEND. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA INTO EARLY FRIDAY. RAINFALL AMOUNTS WILL LIKELY EXCEED A HALF OF AN INCH FOR MOST OF UPPER MICHIGAN...AND LOCALIZED AMOUNTS OVER AN INCH SHOULD OCCUR WHERE THUNDERSTORMS TRACK. THIS WILL KEEP THE RIVER LEVELS HIGH INTO EARLY NEXT WEEK. THOSE LIVING AROUND RIVERS...CREEKS...AND STREAMS SHOULD CONTINUE TO MONITOR RIVER LEVELS. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...SRF LONG TERM...07 AVIATION...VOSS MARINE...07 HYDROLOGY...07
Hazardous weather outlook, May 8, 4:33 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 433 AM EDT THU MAY 8 2014 MIZ001>007-009>014-084-085-091215- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 433 AM EDT THU MAY 8 2014 /333 AM CDT THU MAY 8 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT EXPECT HIGHER FLOWS ON AREA RIVERS AND STREAMS DUE TO SNOW MELT RUNOFF AND RAIN. MONITOR RIVER LEVELS AND STAY TUNED FOR RIVER FORECAST UPDATES. THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SOME OF THE STORMS COULD PRODUCE HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT HIGHER FLOWS ON AREA RIVERS AND STREAMS DUE TO SNOW MELT RUNOFF AND FORECASTED RAINFALL. SOME RIVERS MAY STAY HIGH THROUGH THIS WEEKEND DUE TO ADDITIONAL RAIN EXPECTED THURSDAY THROUGH EARLY FRIDAY. MONITOR RIVER LEVELS AND STAY TUNED FOR RIVER FORECAST UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY HIGHER RIVER LEVELS AND REPORTS OF HEAVY RAIN AND HAIL TO THE NATIONAL WEATHER SERVICE. LSZ162-240>251-263>267-091215- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 433 AM EDT THU MAY 8 2014 /333 AM CDT THU MAY 8 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN AND SMALL HAIL. FOG WILL DEVELOP TODAY AND LAST THROUGH TONIGHT. THE FOG COULD BE DENSE WITH AREAS OF LOW VISIBILITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOG WILL CONTINUE THROUGH FRIDAY. THE FOG MAY BE LOCALLY DENSE AT TIMES FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-091215- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 433 AM EDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. FOG WILL ALSO DEVELOP TODAY AND LAST THROUGH TONIGHT. THE FOG COULD BE DENSE WITH AREAS OF LOW VISIBILITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOG WILL CONTINUE FRIDAY. THE FOG MAY BE LOCALLY DENSE AT TIMES FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. 07
In the hours before
Local storm report, May 8, 9:04 AM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
904 AM EDT THU MAY 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HAIL 2 SW BAGLEY 45.53N 87.62W
05/08/2014 M0.50 INCH MENOMINEE MI COCORAHS
TWO SEPARATE INSTANCES OF HAIL OVER A 15
MINUTE PERIOD.
&&
NWS MARQUETTE MI
IRIS SYSTEMLocal storm report, May 8, 9:18 AM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
918 AM EDT THU MAY 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN MOHAWK 47.31N 88.36W
05/08/2014 M1.13 INCH KEWEENAW MI COOP OBSERVER
COOP OBSERVER STATION MOHAWK /MHKM4/ HEAVY
RAIN DURATION 24 HOURS
0815 AM HEAVY RAIN 3 ESE LAURIUM 47.23N 88.39W
05/08/2014 M1.00 INCH HOUGHTON MI MESONET
MESONET STATION 2 E LAURIUM /TRRM4/ HEAVY
RAIN DURATION 24 HOURS
&&
NWS MARQUETTE MI
IRIS SYSTEMSpecial weather statement, May 8, 1:24 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 124 PM EDT THU MAY 8 2014 MIZ013-014-085-081815- DELTA-NORTHERN SCHOOLCRAFT-SOUTHERN SCHOOLCRAFT- 124 PM EDT THU MAY 8 2014 ...SIGNIFICANT WEATHER ALERT FOR DELTA AND SCHOOLCRAFT COUNTIES UNTIL 215 PM EDT... AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF GARDEN CORNERS...OR 20 MILES WEST OF MANISTIQUE. THIS STORM WAS MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CHICAGO LAKE... COOKS... INDIAN LAKE STATE PARK... STEUBEN... MANISTIQUE... BLANEY PARK... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KC
Special weather statement, May 8, 2:16 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 216 PM EDT THU MAY 8 2014 MIZ001-003-090400- KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 216 PM EDT THU MAY 8 2014 ...STANDING WATER ON SOME ROADS IN KEWEENAW COUNTY... WARMING TEMPERATURES THAT HAVE RESULTED IN CONTINUED SNOWMELT AND RECENT HEAVY RAIN HAVE CAUSED SPORADIC FLOODING OVER SOME ROADS IN KEWEENAW COUNTY. ADDITIONAL SHOWERS AND THUNDERSTORMS TONIGHT MAY DROP ANOTHER ONE THIRD TO ONE HALF INCH OF RAIN OVER THE KEWEENAW. EXPECT ADDITIONAL RUNOFF FROM THIS RAIN TO CAUSE MORE STANDING WATER ON KEWEENAW COUNTY ROADS. MOTORISTS ARE ADVISED TO USE EXTREME CAUTION WHEN DRIVING THROUGH KEWEENAW COUNTY AS THEY MAY ENCOUNTER STANDING WATER OVER SOME ROADS. KC
Special weather statement, May 8, 2:44 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 244 PM EDT THU MAY 8 2014 MIZ014-085-081945- NORTHERN SCHOOLCRAFT-SOUTHERN SCHOOLCRAFT- 244 PM EDT THU MAY 8 2014 ...SIGNIFICANT WEATHER ALERT FOR SCHOOLCRAFT COUNTY UNTIL 345 PM EDT... AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF STEUBEN...OR 16 MILES NORTH OF MANISTIQUE. THIS STORM WAS MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KC
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:11 PM EDT | Special Marine Warning | MQT | 64 min | |
| May 8, 7:49 AM EDT | Special Marine Warning | MQT | 71 min | |
| May 8, 8:48 AM EDT | River Flood Advisory | MQT | Houghton | 23 hr |
| May 8, 1:54 PM EDT | Severe Thunderstorm Warning | MQT | Delta, Schoolcraft | 51 min |
| May 8, 4:48 PM EDT | Marine Dense Fog Advisory | MQT | 25 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.